Update on Morphea
Posted 09 November 2011 - 05:40 AM
The Morphea had seemed to settle down after work decided I was too ill to go back. In the meantime my wife decided instead of being with her husband it was better to have a number of affairs instead, which as you can imagine has been pretty tough to handle as I have 2 little ones which I only get to see every other weekend, plus having to move back in with my folks as having nowhere to go and no income.
I had started university in September in the hope I could focus on something and get my life back on track but with the stress of the university and the stress from the failed marriage the illness has come back really bad and I'm in pain most of the time now and can sleep for England (never thought it was possible to sleep standing up on a train!!) and after taking advice from my doctor,consultant and counsellor from the university have had to put the course on hold and may well end up retaking the first year.
I am on Methotrexate now but not reacting to well to it each week and it normally makes me feel sick for 2 to 3 days on top of the other symptoms; the consultant wants to try me out on injections to see if that will help but I have to stay on the tablet for next 2 months.... oh what joy!! Also my doctor has said I'm suffering from clinical depression... great!!!!
So I'm hoping things will improve soon and next year will be better for me. Sorry if this sounds like a moan fest.
Posted 09 November 2011 - 10:41 AM
Goodness me, you have had a rotten time of it; I'm so sorry. I'm sure the stress that you've been suffering has exacerbated the Morphea and made worse the horrible symptoms you're experiencing. It will probably be better for you to return to your university course when everything has settled down a bit and you're feeling more positive.
I've never taken Methotrexate, so can't advise you from my own experience, but I know many of our members have taken it and I'm sure they'll be able to give you some first hand information. I've included a link to some of our members' experiences with Methotrexate which I hope will be helpful to you. I know Amanda will be able to give you some serious competition in the sleeping stakes; unfortunately fatigue is a major problem with autoimmune diseases. The good news is that as long as it's a very crowded train you should manage to remain upright!!
I do hope that things begin to improve for you very soon; you've taken quite a battering and I hope that you'll soon be feeling much better, especially if the medication does help you and you can get over the present unpleasant side effects.
ISN Assistant Webmaster
SD World Webmaster
ISN Sclero Forums Manager
ISN News Manager
ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)
Posted 09 November 2011 - 12:10 PM
Here's hoping the new year brings some good things your way!
Posted 09 November 2011 - 01:43 PM
I am so sorry things have gone so wrong for you. It all seems to come at once doesn't it but I guess at least you get it all over and done with in one go. As diffcult as it is now it won't always be like this, things change and they do indeed get better...in time. I think to myself, it wasn't always like this so it won't always be.
Persevere with the methotrexate, when I took it it made me sick and really tired for about 2 days but then that stopped entirely for months and months until I just, very suddently, could not tolerate it anymore at any dose.
Sleep for England? You lightweight! I could sleep for the UK!
Take care and please keep posting.
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)
Posted 09 November 2011 - 02:56 PM
So sorry to hear of your tribulations. It is really hard to bear when things seem to start piling on top of you doesn't it? I had a close friend once who said it was like being down a dark hole and every time you get near the top somebody stamps on your fingers.
But, as others have said it won't always be that way. That particular friend celebrated her 60th birthday in fine style last week and you would never know how hard things were for her for a while. Because you have little ones I am presuming that I am way ahead of you in terms of years passed and I count myself as one of those old dames who is allowed to tell you it will be all right in the end - because it will.
Jean's advice to get some strategies going to deal with the hard moments when they come along, is good advice, and I would be inclined to echo her opinion about Psychiatrists. Sometimes medications are called for to give your body a rest from the stress but a good General Practitioner should be capable of dealing with that.
Another bit of old fashioned advice from Granny is to not let your children see how hurt you are. They want a Daddy who is in control or they are likely to start blaming themselves for your sadness. As hard as it is sometimes, keep in touch with them, laugh with them and support them when they are sad and one day they will be your best friends.
As for all the issues that our illness brings up - no wonder you are feeling overwhelmed. Come here any time you want to vent or ask advice and you will find somebody willing to help.
Warm hugs and best wishes from the upside down side of the world
Posted 11 November 2011 - 06:14 AM
Thanks for all your messages really means a lot that you all understand what I am going through. Never thought life was going to get as tough as it has but hopefully soon things will start picking up
Posted 11 November 2011 - 01:53 PM
I have Crest not Morphea, so I am unsure what that must be like. Some years ago my ex husband did something similar to me - it was one of the most terrible times of my life. I have now found my soulmate, and we're getting married next year - so hold on in there because things WILL get better.
Stress does impact Scleroderma, so its really important to take self care. Friends and family are important and having a little bit of time to yourself to chillax!
All the best!